Alert archive / Alabama / Freeze Warnings in 2007

Freeze Warning 2, NWS Birmingham, AL

April 7, 200739 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Apr 7, 2007, 4:59 AM CDT for 39 counties in Alabama. It took effect at Apr 7, 2007, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 4:59 AM CDT (09:59 UTC)
In effect from
Apr 7, 2007, 11:00 PM CDT
Expired
Apr 8, 2007, 9:00 AM CDT
In force
10 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 070959
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 AM CDT SAT APR 7 2007

...RECORD BREAKING COLD STILL EXPECTED ACROSS CENTRAL ALABAMA...

.NORTHWEST WINDS WILL CONTINUE TO TRANSPORT UNSEASONABLY COLD AIR
INTO CENTRAL ALABAMA TODAY AND TONIGHT. RECORD LOW TEMPERATURES
ARE FORECAST ACROSS MUCH OF THE AREA...WITH SUB-FREEZING
TEMPERATURES LIKELY.

ALZ011>015-017>029-036>038-072100-
/O.UPG.KBMX.FZ.A.0003.070408T0400Z-070408T1400Z/
/O.NEW.KBMX.FZ.W.0002.070408T0400Z-070408T1400Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-070407T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE
459 AM CDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SUNDAY...

BELOW FREEZING CONDITIONS ARE EXPECTED ACROSS THE AREA UNTIL
AROUND 9 AM THIS MORNING. EVEN COLDER WEATHER IS FORECAST
TONIGHT...WITH TEMPERATURES IN THE 20S EXPECTED TO LAST FOR
SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ030>035-039>050-072100-
/O.UPG.KBMX.FZ.A.0003.070408T0400Z-070408T1400Z/
/O.NEW.KBMX.FZ.W.0002.070408T0400Z-070408T1400Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...DEMOPOLIS...
LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...
WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
459 AM CDT SAT APR 7 2007

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SUNDAY.

TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING ACROSS THE ENTIRE
AREA TONIGHT...WITH LOWEST READINGS IN THE 26 TO 30 DEGREE RANGE.
SUB-FREEZING CONDITIONS COULD LAST UP TO 5 HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
4 follow-up statements
000 
WWUS74 KBMX 071552
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 AM CDT SAT APR 7 2007

...RECORD BREAKING COLD STILL EXPECTED ACROSS CENTRAL ALABAMA...

.NORTHWEST WINDS WILL CONTINUE TO TRANSPORT UNSEASONABLY COLD AIR
INTO CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT. RECORD LOW 
TEMPERATURES ARE FORECAST ACROSS MUCH OF THE AREA...WITH SUB-
FREEZING TEMPERATURES LIKELY.

ALZ011>015-017>050-080200-
/O.CON.KBMX.FZ.W.0002.070408T0400Z-070408T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1052 AM CDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SUNDAY. 

TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING ACROSS ALL OF
CENTRAL ALABAMA TONIGHT...WITH MOST OF THE LOWEST READINGS IN THE
25 TO 30 DEGREE RANGE. SUB-FREEZING TEMPERATURES COULD LAST UP TO
6 HOURS. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KBMX 080205
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CDT SAT APR 7 2007

...RECORD BREAKING COLD STILL EXPECTED ACROSS CENTRAL ALABAMA...

.NORTHWEST WINDS WILL CONTINUE TO TRANSPORT UNSEASONABLY COLD AIR
INTO CENTRAL ALABAMA TONIGHT. RECORD LOW TEMPERATURES ARE FORECAST
ACROSS MUCH OF THE AREA...WITH SUB-FREEZING TEMPERATURES EXPECTED.

ALZ011>015-017>029-081000-
/O.NEW.KBMX.FZ.A.0004.070409T0500Z-070409T1400Z/
/O.CON.KBMX.FZ.W.0002.070408T0400Z-070408T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
905 PM CDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY. THE
NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING.

TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING ACROSS NORTH
CENTRAL ALABAMA SUNDAY NIGHT...WITH MOST OF THE LOWEST READINGS
IN THE 28 TO 32 DEGREE RANGE. SUB-FREEZING TEMPERATURES COULD LAST
UP TO 3 HOURS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

ALZ030>050-081000-
/O.CON.KBMX.FZ.W.0002.070408T0400Z-070408T1400Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
905 PM CDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY. 

TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING ACROSS ALL OF
CENTRAL ALABAMA TONIGHT...WITH MOST OF THE LOWEST READINGS IN THE
25 TO 30 DEGREE RANGE. SUB-FREEZING TEMPERATURES COULD LAST UP TO
6 HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$
000 
WWUS74 KBMX 080933
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 AM CDT SUN APR 8 2007

ALZ011>015-017>029-082100-
/O.CON.KBMX.FZ.W.0002.000000T0000Z-070408T1400Z/
/O.CON.KBMX.FZ.A.0004.070409T0500Z-070409T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
433 AM CDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. 

TEMPERATURES ARE EXPECTED TO BOTTOM OUT BETWEEN 25 AND 30 DEGREES
IN MOST AREAS AROUND 7 AM THIS MORNING...ALTHOUGH A FEW OUTLYING
AREAS MAY SEE TEMPERATURES DIP INTO THE LOWER 20S. CONDITIONS
SHOULD RISE ABOVE FREEZING IN MOST SPOTS BY 9 OR 10 AM.

THERE IS A CHANCE OF ONE MORE NIGHT OF FREEZING TEMPERATURES
TONIGHT. HOWEVER...CLOUD COVER SHOULD LIMIT THE AMOUNT OF TIME
BELOW FREEZING TO JUST 2 TO 3 HOURS AT MOST.

$$

ALZ030>050-081400-
/O.CON.KBMX.FZ.W.0002.000000T0000Z-070408T1400Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
433 AM CDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO BOTTOM OUT BETWEEN 30 AND 32 DEGREES
IN MOST AREAS AROUND 7 AM THIS MORNING...ALTHOUGH A FEW OUTLYING
AREAS MAY SEE TEMPERATURES DIP INTO THE UPPER 20S. CONDITIONS
SHOULD RISE ABOVE FREEZING IN MOST SPOTS BY 9 AM.

$$
000 
WWUS74 KBMX 081404
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 AM CDT SUN APR 8 2007

ALZ011>015-017>029-082100-
/O.EXP.KBMX.FZ.W.0002.000000T0000Z-070408T1400Z/
/O.CON.KBMX.FZ.A.0004.070409T0500Z-070409T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
904 AM CDT SUN APR 8 2007

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS BEEEN ALLOWED TO EXPIRE. A FREEZE WATCH REMAINS
IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. 

FREEZING TEMPERATURES ARE POSSIBLE ONE MORE NIGHT. HOWEVER...CLOUD
COVER SHOULD LIMIT THE AMOUNT OF TIME BELOW FREEZING TO JUST 2 TO
3 HOURS AT MOST.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

ALZ030>050-081515-
/O.EXP.KBMX.FZ.W.0002.000000T0000Z-070408T1400Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
904 AM CDT SUN APR 8 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS ACROSS
CENTRAL ALABAMA AND THE FREEZE WARNING HAS BEEN ALLWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:48 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 7, 3:48 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 AM CDT SAT APR 7 2007

.DISCUSSION...

COLD ADVECTION GOING FULL FORCE ACROSS CENTRAL ALABAMA EARLY THIS
MORNING...WITH TEMPERATURES DROPPING THROUGH THE 30S IN MOST
AREAS. THE CLOUDS AND PRECIP HAVE MOVED OUT...AND CONDITIONS ARE
NOW MOSTLY CLEAR AND STILL QUITE BREEZY.

NORTH WINDS WILL CONTINUE TO ADVECT THE COLD INTO THE AREA THROUGH
THE DAY TODAY...AND MOST SPOTS WILL STRUGGLE TO REACH 50 DEGREES.
IMPRESSIVE DRYNESS WILL BE ACCOMPANYING THE COLD...WITH DEWPOINTS
DROPPING TO THE 10 TO 15 DEGREE RANGE.

RECORDS ARE STILL EXPECTED TO FALL TONIGHT...AND THE ENTIRE AREA
WILL LIKELY EXPERIENCE FREEZING CONDITIONS FOR VARYING AMOUNTS OF
TIME. I THINK OUR CURRENT FORECAST TEMPS LOOK GOOD. IT IS JUST SO
HARD TO BELIEVE THE MAV MOS WHEN IT PREDICTS TEMPS SOME 5 DEGREES
BELOW THE ALL-TIME APRIL LOW TEMPERATURES. NEEDLESS TO SAY...AN
AREAWIDE FREEZE WARNING WILL BE ISSUED FOR TONIGHT. WILL DEFER TO
THE DAY SHIFT TO DECIDED WHETHER OR NOT ANOTHER FREEZE WATCH IS
REALLY NEEDED FOR SOME AREAS FOR SUNDAY NIGHT AND MONDAY MORNING.

WHILE ALL THIS COLD IS GOING ON...THERE IS MOISTURE UNCOMFORTABLY
CLOSE TO US ALONG THE GULF COAST. THE NAM MODEL FORECASTS THIS
MOISTURE AND PRECIP TO STAY SOUTH OF US THROUGH THE PERIOD...AND
THIS SEEMS LIKE THE MOST REALISTIC SOLUTION. THUS...WILL NOT
MENTION ANY POPS IN THE SHORT TERM PORTION OF THE FORECAST UNTIL
THE NEXT SYSTEMS STARTS TO APPROACH FROM THE WEST LATE MONDAY
NIGHT.

/61/

MOIST SOUTHERLY FLOW WILL INCREASE ACROSS THE AREA ON TUESDAY AND
AIR MASS WILL BECOME MORE UNSTABLE ESPECIALLY ACROSS THE SOUTHERN
SECTIONS.  WILL GO WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MOST
SECTIONS TUESDAY AND TUESDAY NIGHT.  COLD FRONT WILL MOVE INTO AND
ACROSS THE AREA ON WEDNESDAY AND WILL FORECAST SCATTERED SHOWERS AND
THUNDERSTORMS AREA-WIDE.  A FEW STRONG STORMS POSSIBLE ON TUESDAY
AND THEN MORE ORGANIZED STRONG STORMS POSSIBLE ON WEDNESDAY AS LOW
LEVEL JET INCREASES.  MUCH DRIER AIR OVER-SPREADS THE AREA WEDNESDAY
NIGHT...THURSDAY AND THURSDAY NIGHT AS UPPER RIDGE BUILDS IN FROM
THE NORTHWEST.  NEXT STORM SYSTEM WILL APPROACH FROM THE WEST
THROUGHOUT FRIDAY AND WILL INCLUDE A CHANCE OF SHOWERS AND
THUNDERSTORMS ALL SECTIONS FRIDAY NIGHT.  HIGHS TUESDAY...WEDNESDAY
AND THURSDAY 65 TO 70 NORTH AND LOWER 70S SOUTH...THEN WARMING INTO
THE LOWER AND MIDDLE 70S ON FRIDAY.  OVERNIGHT LOWS IN THE 50S
TUESDAY NIGHT...THEN THE 40S WEDNESDAY NIGHT AND THURSDAY
NIGHT.

KSL

&&

.AVIATION...06Z TAF DISCUSSION.

WINDS STILL ARE THE ONLY CONCERN THROUGH THE PERIOD. TIGHT GRADIENT
ACROSS THE AREA WILL KEEP NORTHWEST WINDS UP AROUND 10 KTS THROUGH
THE NIGHT WITH HIGHER GUSTS. DURING THE DAY ON SATURDAY WINDS WILL
INCREASE TO AROUND 12 TO 15 KTS WITH HIGHER GUSTS.

&&

.FIRE WEATHER...

WITH SUCH LOW DEWPOINTS MOVING IN TODAY...AFTERNOON RELATIVE HUMIDITIES
ARE FORECAST TO DROP BELOW 25 PERCENT ACROSS THE ENTIRE AREA. THE
DRY CONDITIONS...ALONG WITH THE GUSTY NORTHWEST WINDS...WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS. RED FLAG WARNING WILL
REMAIN IN EFFECT.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     48  22  54  29  58 /   0   0  10  10  10
ANNISTON    49  24  54  30  59 /   0   0   0  10  10
BIRMINGHAM  49  25  55  33  60 /   0   0   0  10  10
TUSCALOOSA  50  25  55  34  61 /   0   0   0  10  10
CALERA      49  26  55  34  60 /   0   0   0  10  10
AUBURN      52  27  55  35  61 /   0   0   0  10  10
MONTGOMERY  53  30  56  37  62 /   0  10   0  10  10
TROY        54  27  57  35  64 /   0  10  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Apr 6, 8:52 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT FRI APR 6 2007

ALZ011>015-017>050-080153-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
852 PM CDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

...FREEZE WARNING IN EFFECT FOR NORTHERN HALF OF THE AREA...

FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF CENTRAL ALABAMA
LATE TONIGHT INTO EARLY SATURDAY MORNING. A FREEZE WARNING HAS
BEEN ISSUED FOR AREAS ALONG AND NORTH OF A LINE FROM ALICEVILLE...
TO ALABASTER...TO ALEXANDER CITY...FROM 1 AM TONIGHT TO 9 AM
SATURDAY MORNING...WITH A FREEZE WATCH IN EFFECT SOUTH OF THAT LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...RED FLAG WARNING IN EFFECT FOR ALL OF CENTRAL ALABAMA ON
SATURDAY...

LOW RELATIVE HUMIDITIES AND WINDS OF 10 TO 15 MPH WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS SATURDAY AFTERNOON. A FIRE WEATHER
WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA...FROM 11 AM UNTIL
7 PM SATURDAY.

EVEN COLDER CONDITIONS ARE FORECAST FOR SATURDAY NIGHT INTO SUNDAY
MORNING...WITH A WIDESPREAD FREEZE LIKELY ACROSS MOST OF THE AREA.
TEMPERATURES ARE FORECAST TO DROP INTO THE MID AND UPPER 20S AS FAR
SOUTH AS DEMOPOLIS AND ALEXANDER CITY...WITH FREEZING TEMPERATURES
ALL THE WAY DOWN TO SELMA...MONTGOMERY...TROY...AND EUFAULA. TIME
BELOW FREEZING WILL RANGE FROM 6 TO 10 HOURS IN THE NORTH...TO 1 TO 5
HOURS IN THE SOUTH.

CONDITIONS ARE EXPECTED TO BE A COUPLE DEGREES WARMER MONDAY MORNING.
HOWEVER...A FREEZE IS STILL POSSIBLE ACROSS MUCH OF THE AREA.

A STRONG WEATHER SYSTEM WILL MOVE ACROSS CENTRAL ALABAMA TUESDAY
NIGHT INTO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
STRONG TO SEVERE THUNDERSTORMS. AT THIS TIME...THERE IS STILL SOME
UNCERTAINTY IN STRENGTH AND TIMING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:42 PM CDTRed Flag WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more26 hr

Nearby

Freeze Warnings in Alabama, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.